MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT66PTPDVI1
Medical Device Problem Codes Obstruction of Flow (2423); Migration (4003)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
On or about on (b)(6) 2022, decedent plaintiff underwent placement of an angiodynamics smartport product, reference number: (b)(4), lot number: 5760651.The device was implanted by dr.(b)(6), md, at (b)(6), for the purpose of administering chemotherapy.On or about on (b)(6) 2023, decedent plaintiff's smartport would not aspirate.As a result of the failure to aspirate, the smartport was checked and demonstrated that the catheter tip resided in the azygous vein.Since the catheter tip demonstrated migration from its original right atrium placement, port revision/repositioning was recommended.On or about on (b)(6) 2023, a follow-up svc venography demonstrated complete svc occlusion and an ultrasound of the right intrajugular vein demonstrated occlusion as well.As a result of these findings, doctors recommended having the smartport removed.On or about on (b)(6) 2023, decedent plaintiff's defective port was removed by dr.(b)(6), md at (b)(6) hospital.Decedent plaintiff suffered suffer physical pain and mental anguish, which lasted until his death on (b)(6) 2024.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient experienced port system occlusion and catheter tip malposition cannot be confirmed given the patient centric nature of this event.No port/catheter product was returned to angiodynamics for evaluation since there was no reported port device malfunction, just occlusion/malposition.Port system occlusion (e.G fibrin sheath formation) is cautioned in the device directions for use (dfu) as potential complication for an implanted port system.A device history record (dhr) review of the indicated packaging/catheter lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the directions for use (dfu) that is supplied with this port device contains the following statements: warnings - absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.- if the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions · for peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.· when using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.· after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Air embolism clot formation fibrin sheath infection inflammation occlusion thromboembolism thrombophlebitis thrombosis post-operative care the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines · each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.· follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key23088381
Report Number1317056-2025-00237
Device Sequence Number9702402
Product Code LJT
UDI-Device Identifier15051684018111
UDI-Public15051684018111
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberH787CT66PTPDVI1
Device Catalogue NumberCT66PTPD-VI
Device Lot Number5760651
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other; Life Threatening;
Patient SexMale